Hi. I was recently diagnosed with Giant Cell and started on 100 mg of prednisone. Within a few weeks I ended up with steroid induced diabetes, and am having trouble keeping the glucose levels even, due to the pred..anyone have any suggestions besides MORE drugs? knowing that prednisone changes the way glucose works in your body, diet and meds don't seem to be working as they normally would.
28 Oct 2012
You should have been to,d this would be a side effect at this high level and been started immediately on insulin. Because your dose will be changing as they taper you down the insulin is the only thing to use to fine tune your needs.
Personally, I would be very upset with the prescribing doctor and get myself to an endocrinologist ASAP. You will be given an appropriate sliding scale and numbers to watch. Since you know your blood sugars are out of control, are you already checking your blood levels? Just wondering how you know.
I have been on high doses of prednisone but only up to eighty. Never 100. Not sure what that extra 20 would do. You need a specialist who knows your disease and condition. Be sure you take your dose split up during the day. Usually one doesn't take more than 30 at a time, so I would split that dose to three times a day to protect your heart and well being. Had your doctor discussed that with you?
Stay in touch. I have been on prednisone for over seven years and will always be on it. Have a lot of experience with it as do some others on this site. We can share our sleepless nights and round face stories. Will be thinking about you. Karen
19 Jun 2014
My husband had induced diabetes and sent his blood pressure skyward. It gets better as you taper off the prednisone. My husband has had a lot of doctors, but the one who seems to know the most about managing the prednisone is his rheumatologist. They seem to have the most experience helping people manage the drug. I recommend it. Also, when you do well at a lower dosage for a while, it is not then necessary to go way up in dosage with a flare. That will help to manage the suffering. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... on 15 mg. prednisone. My doc had me start 60mg. today. I have scalp,temple and cheekbone pain among many other areas. I have a biopsy of the ...
4 answers • 9 Dec 2011
I have been dx with giant cell arteritis on Oct 25th by primary doctor. This was after temporal bx, increased sed rate and crp. I was put on 60mg/day ...
2 answers • 21 Nov 2012
I've been treated for giant cell with prednisone for 3 months. Every time I try to taper, my blood work spikes and I'm back up on 50 mg of ...
1 answer • 28 Feb 2014
... my left ear, i was wondering if it could be a side affect of the steroids im taking? the fluttering is doing my head in, tried to make a doctors ...
0 answers • 5 Nov 2014
I am 82 yrs old and have Giant Cell Arteritis, hence the prednisone. I also take Aggrenox and have for several years following a TIA and ...
1 answer • 9 Apr 2015